Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 4, NWS Midland/Odessa, TX

February 14, 20226 counties in Texas; 5 counties in New Mexico

NWS Midland/Odessa, TX issued this red flag warning at Feb 14, 2022, 2:11 PM CST for 6 counties in Texas; 5 counties in New Mexico. It took effect at Feb 15, 2022, 12:00 PM CST. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 14, 2022, 2:11 PM CST (20:11 UTC)
In effect from
Feb 15, 2022, 12:00 PM CST
Expired
Feb 15, 2022, 8:00 PM CST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

Counties Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Culberson County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX, Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 168 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 4:35 PM CSTNON-TSTM WND GST 592 S Fort Stanton, NMAWOS STATION KSRR SIERRA BLANCA RGNL ARPT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2022-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2022-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2579 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

228 
WWUS84 KMAF 142011
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
211 PM CST Mon Feb 14 2022

TXZ060-272-278-151100-
/O.CAN.KMAF.FW.A.0004.220215T1800Z-220216T0200Z/
/O.NEW.KMAF.FW.A.0005.220216T1700Z-220217T0200Z/
Winkler-Van Horn and Highway 54 Corridor-
Davis Mountains Foothills-
211 PM CST Mon Feb 14 2022

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR VERY HIGH TO EXTREME FIRE DANGER ALONG WITH 
VERY WINDY AND DRY CONDITIONS...

...FIRE WEATHER WATCH TUESDAY CANCELLED FOR VAN HORN AREA AND THE
DAVIS MOUNTAINS FOOTHILLS...

The National Weather Service in Midland/Odessa has issued a Fire
Weather Watch for very high to extreme fire danger, very windy, 
and dry conditions which is in effect from Wednesday morning 
through Wednesday evening. The Fire Weather Watch for Tuesday has 
been cancelled.

* AFFECTED AREA...Winkler, Van Horn and Highway 54 Corridor and 
  Davis Mountains Foothills.

* TIMING...Wednesday afternoon through early Wednesday evening.

* WINDS...Southwest 20 to 35 mph, gusts 45 to 55 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* RFTI...5 or critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. 

&&

$$

NMZ117>119-TXZ045-050-059-273-274-151100-
/O.UPG.KMAF.FW.A.0004.220215T1800Z-220216T0200Z/
/O.NEW.KMAF.FW.W.0004.220215T1800Z-220216T0200Z/
/O.NEW.KMAF.FW.A.0005.220216T1700Z-220217T0200Z/
Chaves Plains-Eddy Plains-Lea-Gaines-Andrews-Loving-
Eastern Culberson County-Reeves County Plains-
211 PM CST Mon Feb 14 2022 /111 PM MST Mon Feb 14 2022/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 8 PM
CST /7 PM MST/ TUESDAY FOR VERY HIGH TO EXTREME FIRE DANGER ALONG
WITH VERY WINDY, AND DRY CONDITIONS FOR SOUTHEAST NEW MEXICO, 
WESTERN PERMIAN BASIN, AND UPPER TRANS PECOS...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH 
WEDNESDAY EVENING FOR VERY HIGH TO EXTREME FIRE DANGER ALONG WITH
VERY WINDY, AND DRY CONDITIONS FOR SOUTHEAST NEW MEXICO, 
WESTERN PERMIAN BASIN, AND UPPER TRANS PECOS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning which is in effect from noon CST /11 AM MST/ to 8 PM
CST /7 PM MST/ Tuesday. A Fire Weather Watch has also been 
issued from Wednesday morning through Wednesday evening. 

* AFFECTED AREA...Gaines, Andrews, Loving, Chaves Plains, Eddy 
  Plains, Lea, Eastern Culberson County and Reeves County Plains.

* TIMING...Tuesday afternoon through early Tuesday evening. For 
  the watch Wednesday afternoon through early Wednesday evening.

* WINDS...Southwest 20 to 35 mph, gusts 45 to 55 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* RFTI...6 to 7 or critical to extreme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds, low relative humidity and warm 
temperatures will increase potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. 

&&

$$

NMZ116-TXZ046-270-271-151100-
/O.UPG.KMAF.FW.A.0004.220215T1800Z-220216T0200Z/
/O.NEW.KMAF.FW.W.0004.220215T1800Z-220216T0200Z/
Sacramento Foothills and Guadalupe Mountains-Dawson-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
211 PM CST Mon Feb 14 2022 /111 PM MST Mon Feb 14 2022/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 8 PM
CST /7 PM MST/ TUESDAY FOR VERY HIGH TO EXTREME FIRE DANGER ALONG
WITH VERY WINDY, AND DRY CONDITIONS FOR THE GUADALUPE MOUNTAINS
AND SACRAMENTO FOOTHILLS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning which is in effect from noon CST /11 AM MST/ to 8 PM
CST /7 PM MST/ Tuesday. The Fire Weather Watch is no longer in 
effect.

* AFFECTED AREA...Dawson county, Sacramento Foothills and
  Guadalupe and Delaware Mountains.

* TIMING...Tuesday afternoon through early Tuesday evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 45 to 50 mph, 
  except 20 to 25 mph Dawson county.

* RELATIVE HUMIDITY...As low as 7 percent, except 13 percent
  Dawson county.

* RFTI...6 to 7 or critical to extreme, except 3 near critical 
  Dawson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds, low relative humidity and warm 
temperatures will increase potential for fire growth.

&&

$$

TXZ067-075-082-276-279>282-151100-
/O.NEW.KMAF.FW.A.0005.220216T1700Z-220217T0200Z/
Ward-Pecos-Terrell-Marfa Plateau-Central Brewster County-
Chisos Basin-Presidio Valley-Lower Brewster County-
211 PM CST Mon Feb 14 2022

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR VERY HIGH TO EXTREME FIRE DANGER ALONG
WITH VERY WINDY, AND DRY CONDITIONS FOR MOST OF THE TRANS PECOS...

The National Weather Service in Midland/Odessa has issued a Fire
Weather Watch which is in effect from Wednesday morning through 
Wednesday evening.

* AFFECTED AREA...Ward, Pecos, Terrell, Marfa Plateau, Central 
  Brewster County, Chisos Basin, Presidio Valley and Lower 
  Brewster County.

* TIMING...Wednesday morning through Wednesday evening.

* WINDS...Southwest 20 to 35 mph, gusts 40 to 50 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* RFTI...6 or critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. 

&&

$$
2 follow-up statements
716 
WWUS84 KMAF 150926
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
326 AM CST Tue Feb 15 2022

NMZ117>119-TXZ045-050-059-273-274-152130-
/O.CON.KMAF.FW.W.0004.220215T1800Z-220216T0200Z/
/O.CON.KMAF.FW.A.0005.220216T1700Z-220217T0200Z/
Chaves Plains-Eddy Plains-Lea-Gaines-Andrews-Loving-
Eastern Culberson County-Reeves County Plains-
326 AM CST Tue Feb 15 2022 /226 AM MST Tue Feb 15 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 8 PM CST /7 PM MST/ THIS EVENING FOR SOUTHEAST NEW 
MEXICO, WESTERN PERMIAN BASIN, AND UPPER TRANS PECOS FOR VERY HIGH
TO EXTREME FIRE DANGER... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING 
THROUGH WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO, WESTERN 
PERMIAN BASIN, AND UPPER TRANS PECOS FOR VERY HIGH TO EXTREME FIRE
DANGER... 

* TIMING...For the warning, this morning through early this
  evening. For the watch, Wednesday afternoon through early
  Wednesday evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...6 or critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds, low relative humidity and warm
temperatures will increase potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur.

&&

$$

NMZ116-TXZ270-271-152130-
/O.EXA.KMAF.FW.A.0005.220216T1700Z-220217T0200Z/
/O.CON.KMAF.FW.W.0004.220215T1800Z-220216T0200Z/
Sacramento Foothills and Guadalupe Mountains-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
326 AM CST Tue Feb 15 2022 /226 AM MST Tue Feb 15 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 8 PM CST /7 PM MST/ THIS EVENING FOR THE SACRAMENTO
FOOTHILLS, GUADALUPE AND DELAWARE MOUNTAINS FOR VERY HIGH TO 
EXTREME FIRE DANGER... 

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH 
WEDNESDAY EVENING FOR THE SACRAMENTO FOOTHILLS, GUADALUPE AND 
DELAWARE MOUNTAINS FOR VERY HIGH TO EXTREME FIRE DANGER...

* TIMING...For the warning, this morning through early this
  evening. For the watch, Wednesday afternoon through early 
  Wednesday evening.

* WINDS...Today, Southwest 30 to 45 mph with gusts up to 55 mph.
  Wednesday, west 40 to 55 with gusts to 75 mph.
 
* RELATIVE HUMIDITY...As low as 6 percent today, as low as 15
  percent on Wednesday.

* RFTI...8 or extreme today, 5 or critical Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ046-152130-
/O.CON.KMAF.FW.W.0004.220215T1800Z-220216T0200Z/
Dawson-
326 AM CST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING FOR DAWSON COUNTY FOR VERY HIGH TO EXTREME FIRE 
DANGER...

* TIMING...Early this afternoon through early this evening.

* WINDS...South 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* RFTI...3 or near critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds, low relative humidity and warm
temperatures will increase potential for fire growth.

&&

$$

TXZ275-277-152130-
/O.EXA.KMAF.FW.A.0005.220216T1700Z-220217T0200Z/
Chinati Mountains-Davis Mountains-
326 AM CST Tue Feb 15 2022

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR THE CHINATI AND DAVIS MOUNTAINS FOR VERY 
HIGH TO EXTREME FIRE DANGER...

* TIMING...Wednesday afternoon through early Wednesday evening.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* RFTI...5 or critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ060-067-075-082-272-276-278>282-152130-
/O.CON.KMAF.FW.A.0005.220216T1700Z-220217T0200Z/
Winkler-Ward-Pecos-Terrell-Van Horn and Highway 54 Corridor-
Marfa Plateau-Davis Mountains Foothills-Central Brewster County-
Chisos Basin-Presidio Valley-Lower Brewster County-
326 AM CST Tue Feb 15 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR THE DAVIS MOUNTAINS FOOTHILLS, TRANS
PECOS, HWY 54 CORRIDOR, MARFA PLATEAU, AND PRESIDIO VALLEY FOR VERY 
HIGH TO EXTREME FIRE DANGER...

* TIMING...Wednesday morning through Wednesday evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* RFTI...5 or critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur.

&&

$$
939 
WWUS84 KMAF 151939
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
139 PM CST Tue Feb 15 2022


NMZ116>119-TXZ045-050-059-270-271-273-274-161045-
/O.CON.KMAF.FW.W.0004.000000T0000Z-220216T0200Z/
/O.CON.KMAF.FW.A.0005.220216T1700Z-220217T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Andrews-Loving-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Eastern Culberson County-
Reeves County Plains-
139 PM CST Tue Feb 15 2022 /1239 PM MST Tue Feb 15 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING FOR SOUTHEAST NEW MEXICO, WESTERN PERMIAN BASIN, AND
UPPER TRANS PECOS FOR VERY HIGH TO EXTREME FIRE DANGER...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO, WESTERN
PERMIAN BASIN, AND UPPER TRANS PECOS FOR VERY HIGH TO EXTREME
FIRE DANGER...

* TIMING...For the warning, this morning through early this 
  evening. For the watch, Wednesday afternoon through early 
  Wednesday evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...6 or critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds, low relative humidity and warm
temperatures will increase potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur.

&&

$$

TXZ046-160200-
/O.CON.KMAF.FW.W.0004.000000T0000Z-220216T0200Z/
Dawson-
139 PM CST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR DAWSON COUNTY FOR VERY HIGH TO EXTREME FIRE DANGER...

* TIMING...Early this afternoon through early this evening.

* WINDS...South 20 to 25 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* RFTI...4 or critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds, low relative humidity and warm
temperatures will increase potential for fire growth.

&&

$$

TXZ060-067-075-082-272-275>282-161045-
/O.CON.KMAF.FW.A.0005.220216T1700Z-220217T0200Z/
Winkler-Ward-Pecos-Terrell-Van Horn and Highway 54 Corridor-
Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
139 PM CST Tue Feb 15 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR THE DAVIS MOUNTAINS FOOTHILLS,
TRANS PECOS, HWY 54 CORRIDOR, MARFA PLATEAU, AND PRESIDIO VALLEY
FOR VERY HIGH TO EXTREME FIRE DANGER...

* TIMING...Wednesday morning through Wednesday evening.

* WINDS...Southwest 25 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* RFTI...5 or critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 14, 11:07 AM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Feb 14, 11:07 AM CST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1107 AM CST Mon Feb 14 2022

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1103 AM CST Mon Feb 14 2022

VFR with mostly light winds out of the SW shifting around to more
S/SE overnight. A low level jet across the east will keep winds
elevated overnight at KMAF and KFST. Gusty S/SW winds are
expected at all terminals early Tuesday afternoon just outside of
this TAF period.

&&

.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 222 AM CST Mon Feb 14 2022

Northwesterly flow over our forecast area will transition to quasi-
zonal today as an upper lvl ridge over the southwestern U.S. begins
to flatten out. Mid lvl hghts/thicknesses will continue to increase
and consequently temperatures are expected to rise above normal.
Highs this afternoon should reach the upper 60s to low 70s under
clear skies. Wind speeds will trend up slightly today, but most
locations will experience speeds below 15 kts. An increasing low lvl
jet across the eastern CWA will keep winds elevated overnight and
prevent lows from falling below freezing in most locations besides
the Pecos River valley, Marfa Plateau, and southeast New Mexico.
Zonal flow aloft will become more southwesterly Tuesday as a trough
begins to deepen across the western CONUS. This pattern shift will
promote an ewd expansion of the low lvl thermal ridge and boost
temperatures around 10 degrees above normal. Highs in the low to mid
70s with a few 80s in the river valleys are anticipated Tuesday
afternoon. The main concern Tuesday will be an uptick in fire
weather. Wind speeds will increase around 20-25 kts (30+ kts in the
mountains) with very dry air in place, leading to critical fire
weather conditions across western portions of the region (see fire
weather discussion for further details).

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 222 AM CST Mon Feb 14 2022

On Tuesday night the upper low will be swinging across Srn CA/Srn
NV moving into AZ by morning. This low will open up into a
trough as it moves across NM Wednesday and across W TX Wednesday
night reaching OK by Thursday morning. However a secondary trough
behind it will rotate down across AZ Thursday and into NM
stretching southward Friday as it moves across W TX. The active
upper pattern continues Friday and Saturday as the next closed low
over CA rolls into NV.

Could see brief high wind at GDP Tuesday afternoon but Wednesday is
the main wind event. Still a ways out but will go ahead and issue a
High Wind Watch for the Guadalupe Mountains Wednesday through the
day and into the evening. This is just to start with as this wind
will spill onto the adjacent plains... expect additional zones
will be added to later warnings or advisories. GFS has a 700mb
wind of 60kts coming across the area Wednesday afternoon... bumped
up speeds in the Guadalupes to 50kts sustained. How far east and
south the windy conditions will spread is still debatable... some
models push surface wind of 30kts east into the Permian Basin and
south into the Marfa Plateau and Big Bend so may end up with a
large wind advisory Wednesday. Added areas blowing dust to western
half of the area Wednesday afternoon but this may need expanding
east.

Wednesday will continue the unseasonably warm temps into the 70s but
these will begin to decrease W to E as the Pacific front moves
across. This front will leave very windy conditions in its wake with
a W wind at 30kts or greater.  A Polar front will blow into the area
late Wednesday/early Thursday morning with the wind coming around to
N/NE.  Highs Thursday will range from 40s north to 50s central to 60s
south. Thursday night will be chilly and mostly in the 20s before
warming into the 50s and 60s Friday. Warmer conditions for next
weekend.

Precip Wednesday night could see showers with isolated storms east.
By 06z Thursday most of the precip will be out of the area but if
anything remains could see a brief rain/snow mix catching Scurry and
Mitchell.  Most locations will receive little or any precipitation.

&&

.FIRE WEATHER...
Issued at 222 AM CST Mon Feb 14 2022

A Fire Weather Watch remains in effect Tuesday afternoon for SE
NM, Culberson and the Upper Trans Pecos, and the Western Permian
Basin. However Wednesday looks to be the bigger fire wx day.
Tuesday will have RFTI in the 5 critical to 8 extreme range
across the watch area along with minimum RH of 10 percent or
less. The 20ft wind across the mountains Tuesday will be in the 20
to 35 mph range with lower speeds across the plains. On Wednesday
a Pacific front will push through the area with sub 15 percent RH
well into the Permian Basin and Trans Pecos. In addition higher
wind speeds are expected Wednesday as well as RFTI in the 5 to 7
range. Sustained 20ft wind of 30 mph or greater will be possible
across SE NM and a large portion of W TX Wednesday afternoon.
Areas of blowing dust expected Wednesday with a low possibility of
rain showers and isolated thunderstorms across the east Wednesday
night. A Polar front will blow through early Thursday morning
ending fire wx concerns for a couple of days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               72  39  75  48 /   0   0   0   0
Carlsbad                 73  32  77  43 /   0   0   0   0
Dryden                   70  36  71  45 /   0   0   0   0
Fort Stockton            74  41  81  49 /   0   0   0   0
Guadalupe Pass           63  40  70  46 /   0   0   0   0
Hobbs                    70  32  76  39 /   0   0   0   0
Marfa                    68  28  74  34 /   0   0   0   0
Midland Intl Airport     71  37  75  46 /   0   0   0   0
Odessa                   70  38  76  46 /   0   0   0   0
Wink                     73  30  79  40 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for Andrews-Davis Mountains Foothills-Dawson-
     Eastern Culberson County-Gaines-Guadalupe Mountains Above
     7000 Feet-Guadalupe and Delaware Mountains-Loving-Reeves
     County Plains-Van Horn and Highway 54 Corridor-Winkler.

     High Wind Watch from Wednesday morning through Wednesday evening
     for Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains.

NM...Fire Weather Watch from Tuesday morning through Tuesday evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

     High Wind Watch from late Tuesday night through Wednesday
     evening for Guadalupe Mountains of Eddy County.

&&

SHORT TERM...24
LONG TERM....72
AVIATION...88
Hazardous weather outlook, Feb 14, 1:00 PM CST, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
100 PM CST Mon Feb 14 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-151900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
100 PM CST Mon Feb 14 2022 /1200 PM MST Mon Feb 14 2022/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Critical fire weather conditions are expected for Tuesday afternoon
and early evening. A Red Flag Warning is in effect Tuesday for
Southeast New Mexico, the Guadalupe and Delaware Mountains, the
upper Trans Pecos, and the Northwest Permian Basin.

Patchy blowing dust Tuesday for the Hwy 54 corridor, Southeast New
Mexico, and much of the Permian Basin.

Windy to very windy conditions are expected Wednesday across
Southeast New Mexico and most of West Texas. A High Wind Watch is in
effect Wednesday for the Guadalupe and Delaware Mountains, and the
Davis, Chinati, and Chisos Mountains.

Critical fire weather conditions are possible Wednesday afternoon
and early evening. A Fire Weather Watch is in effect for all areas
stretching from Southeast New Mexico and the Northwest Permian Basin
down to the Rio Grande Valley except for the the Guadalupe and
Delaware Mountains, the Davis Mountains, and the Chinati Mountains.

Areas of blowing dust Wednesday for most areas except far eastern
counties.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 2:11 AM CSTHigh Wind WatchMAFBrewster, Culberson, Jeff Davis, Presidio, Reeves49 hr
Feb 14, 2:11 PM CSTFire Weather WatchMAFAndrews, Brewster, Culberson, Gaines, Jeff Davis, Loving and 6 more37 hr

Nearby

Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.